Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 7, NWS Sacramento, CA

September 19, 2018

NWS Sacramento, CA issued this red flag warning at Sep 19, 2018, 11:15 AM PDT. It took effect at Sep 19, 2018, 7:00 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2018, 11:15 AM PDT (18:15 UTC)
In effect from
Sep 19, 2018, 7:00 PM PDT
Expired
Sep 20, 2018, 7:00 PM PDT
In force
24 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

504 
WWUS86 KSTO 191815
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1115 AM PDT Wed Sep 19 2018

...Red Flag Warning This Evening through Early Thursday Evening...

.Northerly wind will increase this afternoon into evening becoming
gusty overnight into Thursday. Widespread poor humidity recoveries
expected tonight with low daytime humidities Thursday. Combination
of gusty wind, low humidity, and very dry fuels will result in 
critical fire weather from this evening through early Thursday 
evening.

CAZ213-215>217-263-264-266-279-201230-
/O.UPG.KSTO.FW.A.0006.180920T0200Z-180921T0000Z/
/O.NEW.KSTO.FW.W.0007.180920T0200Z-180921T0200Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
1115 AM PDT Wed Sep 19 2018

...RED FLAG WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PDT
THURSDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 
215, 216, 217, 263, 264, 266, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 7 PM this evening to 7 PM PDT 
Thursday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather Zone 213, 215, extreme northern and
  western portion of Zone 216, extreme western portion of Zone
  217, Zone 263, 264, 266, and 279. 

* WIND...North wind 10 to 20 mph with gusts 25 to 35 mph.

* HUMIDITY...Overnight humidity recoveries as low as 30 to 40  
  percent, locally in the 20s. Daytime minimum humidities below 15
  percent, locally in the single digits.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
834 
WWUS86 KSTO 201053
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
353 AM PDT Thu Sep 20 2018

...Red Flag Warning This Evening through Early Thursday Evening...

.Gusty northerly winds will continue through the day today. 
Widespread low daytime humidities are expected during the daytime.
The combination of gusty wind, low humidity, and very dry fuels 
will result in critical fire weather conditions through early 
this evening.

CAZ213-215>217-263-264-266-279-210200-
/O.CON.KSTO.FW.W.0007.000000T0000Z-180921T0200Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
353 AM PDT Thu Sep 20 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 
216, 217, 263, 264, 266, AND 279...

* AFFECTED AREA...Fire weather Zone 213, 215, extreme northern and
  western portion of Zone 216, extreme western portion of Zone
  217, Zone 263, 264, 266, and 279. 

* WIND...North wind 10 to 20 mph with gusts 25 to 35 mph.

* HUMIDITY...Overnight humidity recoveries as low as 30 to 40 
  percent, locally in the 20s. Daytime minimum humidities below 
  15 percent, locally in the single digits. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
436 
WWUS86 KSTO 210201
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
701 PM PDT Thu Sep 20 2018

CAZ213-215>217-263-264-266-279-210315-
/O.EXP.KSTO.FW.W.0007.000000T0000Z-180921T0200Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
701 PM PDT Thu Sep 20 2018

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR GUSTY
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 
263, 264, 266, AND 279...

Winds have decreased this evening thus lowering the higher than 
normal fire conditions. The Red Flag Warning will be allowed to 
expire at 7 pm. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 19, 2:35 AM PDT, 8 hours 40 minutes earlier.

Area forecast discussion, Sep 19, 2:35 AM PDT, 8 hours 40 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
235 AM PDT Wed Sep 19 2018

.SYNOPSIS...
Warmer weather continues into next week. Enhanced fire weather
concerns tonight and Thursday. Patchy smoke and haze will persist,
mainly locally over northern portions of Shasta County.

&&

.DISCUSSION...
A few high clouds are moving across the far northern portion of
the state associated with the passing weak trough. Otherwise,
skies are clear across the region. Current temperatures are a tad
warmer compared to 24 hours ago across most of the area and range
from the 30s in the mountain valleys to the mid 50s to mid 60s
across the Central Valley.

Upper level ridging strengthens the remainder of the week
resulting in warmer temperatures with daytime highs returning to
average, or slightly above average.

Locally gusty northerly winds will develop across portions of the
Sacramento Valley and surrounding terrain tonight into Thursday
with the strongest winds expected Thursday. The warmer
temperatures and northerly winds will lower humidity levels over
the northern and northwestern portion of our forecast area. This
has increased fire weather concerns, and as such a fire weather
watch has been issued for this time period. Winds are expected to
subside by Friday.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)
The upper trough over the Pacific Northwest will shift east
toward the northern Rockies on Sunday, with possibly northerly
flow developing across Northern CA Sunday or Monday.

Both the GFS and ECMWF are converging on a solution with a Rex
Block pattern developing over the eastern Pacific next week, as a
closed upper low becomes embedded within a large scale ridge.
Confidence is increasing that Northern California will remain
under strong subsidence early next week. As such, dry weather is
likely to continue through the extended period. We have warmed
forecast temperatures several degrees early next week, reflecting
the growing confidence in this ridge pattern. Dang

&&

.AVIATION...
VFR conditions the next 24 hours except for local MVFR/IFR due to
smoke near the Delta fire. Light winds across Valley terminals
will become north 5-15 kt later today and tonight. Dang

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from this evening through Thursday afternoon
for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-
Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-
Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to
3000 Ft. Includes portions of Shasta-Trinity and Butte Units-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far
Western Placer, southern Sutter and Solano County Below 1000 Ft.

&&

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.